Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 90, NWS Louisville, KY

June 9, 2005Scott County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 9, 2005, 8:19 PM EDT for Scott County, Kentucky. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 9, 2005, 8:19 PM EDT (00:19 UTC)
Expired
Jun 9, 2005, 8:46 PM EDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Scott County, KY

The radar

The Louisville radar (KLVX), 121 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 9, 8:22 PM EDTTSTM WND DMG4 N Midway, KYMEDIA RELAYED A VIEWER REPORT OF WIND DAMAGE TO A SHED WITH LAWN CHAIRS TOSSED DENTING THE SIDE OF A CAR. TIME ESTIMATED.
Jun 9, 8:40 PM EDTTSTM WND DMGStamping Ground, KYSEVERAL TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1310 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1310 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1478 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 100019
SVRLMK
KYC209-100045-
/O.NEW.KLMK.SV.W.0090.050610T0019Z-050610T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
819 PM EDT THU JUN 9 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCOTT COUNTY IN EAST CENTRAL KENTUCKY

* UNTIL 845 PM EDT

* AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED 6 MILES WEST OF GEORGETOWN...OR 
ABOUT 15 MILES NORTHWEST OF LEXINGTON...AND MOVING NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GEORGETOWN BY AROUND 830 PM EDT

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3819 8451 3812 8464 3819 8468 3819 8475
      3820 8472 3829 8473 3835 8471 3841 8465
      3836 8448 3833 8445 3827 8446

$$
CS
2 follow-up statements
000 
WWUS53 KLMK 100035
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
834 PM EDT THU JUN 9 2005

KYC209-100045-
/O.CON.KLMK.SV.W.0090.000000T0000Z-050610T0045Z/
SCOTT KY-
834 PM EDT THU JUN 9 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 845 PM EDT FOR 
SCOTT COUNTY...

AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STAMPING 
GROUND...OR ABOUT 16 MILES NORTHWEST OF LEXINGTON...MOVING NORTH AT 
15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  OXFORD BY 840 PM EDT

VERY HEAVY RAINS ARE OCCURRING WITH THIS STORM. DO NOT DRIVE THROUGH 
AREAS THAT APPEAR FLOODED.

IN ADDITION TO HIGH WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3819 8451 3812 8464 3819 8468 3819 8475
      3820 8472 3829 8473 3835 8471 3841 8465
      3836 8448 3833 8445 3827 8446

$$
CS
000 
WWUS53 KLMK 100046
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
845 PM EDT THU JUN 9 2005

KYC209-100055-
/O.EXP.KLMK.SV.W.0090.000000T0000Z-050610T0045Z/
SCOTT KY-
845 PM EDT THU JUN 9 2005

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY EXPIRES AT 845 PM
EDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING FOR SCOTT COUNTY HAS 
WEAKENED. HOWEVER THE STORM IS STILL PRODUCING HEAVY RAINS OVER 
SOUTHWESTERN PARTS OF SCOTT COUNTY...ALONG WITH GUSTY WINDS AND 
CLOUD TO GROUND LIGHTNING. REMAIN INDOORS UNTIL THE STORM HAS PASSED 
YOUR AREA. DO NOT DRIVE THROUGH AREAS THAT APPEAR FLOODED.

LAT...LON 3819 8451 3812 8464 3819 8468 3819 8475
      3820 8472 3829 8473 3835 8471 3841 8465
      3836 8448 3833 8445 3827 8446

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:30 PM EDT, 4 hours 49 minutes earlier.

Area forecast discussion, Jun 9, 3:30 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
330 PM EDT THU JUN 9 2005

.SHORT TERM (TONIGHT THROUGH SUNDAY)...

SCATTERED DIURNALLY DRIVEN THUNDERSTORMS DEVELOPED EARLIER THIS
AFTERNOON ALONG TEMPERATURE GRADIENT BETWEEN CLOUDY AND SUNNY AREAS.
AS CLOUDS DISSIPATED SHOWERS DECREASED IN COVERAGE. AIR IS UNSTABLE
AND WILL KEEP SMALL CHANCE OF PRECIPITATION IN FORECAST INTO THE
EARLY EVENING HOURS.

MAIN FORECAST PROBLEM IS TIMING THE MOVEMENT OF ARLENE AND THE
PRECIPITATION PROBABILITIES. ALSO THE EFFECT MORE WIDESPREAD CLOUDS
AND PRECIPITATION WILL HAVE ON TEMPERATURES.

NAM MOVES TROPICAL SYSTEM RAPIDLY TO THE NORTH WHILE GFS IS MUCH
SLOWER. BELIEVE NAM IS TOO FAST AND WILL FOLLOW TPC FORECAST TRACK
FOR ARLENE WHICH IS CLOSER TO GFS TIMING.

TPC TIMING WILL BRING RAIN FROM ARLENE INTO CENTRAL KY DURING THE
DAY SUNDAY AND CONTINUE INTO THE EARLY PART OF EXTENDED PERIOD. WILL
REFINE POPS BETTER OVER NEXT COUPLE OF DAYS AS TIMING AND PATH OF
ARLENE BECOME BETTER DEFINED.

FOR FRIDAY AND SATURDAY HIGH PRESSURE TO THE EAST WILL KEEP
SOUTHERLY BREEZES OVER THE AREA AND DIURNALLY DRIVEN THUNDERSTORMS
WILL DEVELOP IN THE WARM...MOIST AND UNSTABLE AIR. LITTLE CHANGE IN
HIGH AND LOW TEMPERATURES...UNTIL CLOUDS FROM ARLENE ARRIVE SUNDAY.

SCHOLZ

&&

.EXTENDED PERIOD (SUNDAY NIGHT THROUGH THURSDAY)...

UPPER LEVEL PATTERN IN CHANGE MODE DURING EXTENDED TERM. RIDGE IN
WEST AND TROUGH ALONG EAST COAST TRANSITIONS AS ENERGY PROGGED TO
MOVE OUT OF WESTERN TROUGH INTO PLAINS...THEN INTO EASTERN UNITED
STATES. SCATTERED MAINLY AFTERNOON AND EVENING STORMS THROUGH MONDAY
WILL BECOME MORE GENERAL MONDAY EVENING INTO TUESDAY...AS SURFACE
COLD FRONT TO CROSS LOWER OHIO VALLEY. TOO SOON TO TELL INTENSITY OF
THIS SYSTEM AND ITS LIKELIHOOD OF PRODUCING SEVERE WEATHER.

UNTIL FRONT PASSES AND UPPER LEVEL SYSTEM PASSES...VERY WARM AND
HUMID CONDITIONS WILL PERSIST. SHOWERS/TSTORMS SHOULD TEMPERATURES
IN MID 80S TUESDAY...THEN SLIGHTLY COOLER AND LESS HUMID AS WE GET
INTO THURSDAY.

NOT OUT OF THE QUESTION THAT REMAINS OF TROPICAL STORM ARLENE COULD
EVENTUALLY IMPACT LOWER OHIO VALLEY. TIMING YET TO BE DETERMINED.

REITMEYER

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&
Hazardous weather outlook, Jun 9, 4:00 PM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
400 PM EDT THU JUN 9 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-100830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
400 PM EDT THU JUN 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...TONIGHT.

WIDELY SCATTERED THUNDERSTORMS WILL OCCUR THROUGH EARLY EVENING. NO
SEVERE STORMS ARE ANTICIPATED AT THIS TIME...THOUGH SOME LOCALLY
HEAVY RAIN...LIGHTNING...AND GUSTY WINDS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STORMS ARE FORECAST AT TIMES FOR THE REST OF THIS WEEK AND EARLY
NEXT WEEK AS A WARM...HUMID...AND UNSTABLE AIR MASS REMAINS OVER THE
LOWER OHIO VALLEY. THE BEST CHANCES FOR STORMS ARE SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

CS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 4:47 PM EDTSevere Thunderstorm WarningLMKFayette, Jessamine28 min
Jun 10, 4:56 PM EDTSevere Thunderstorm WarningLMKBourbon37 min
Jun 10, 5:33 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas, Scott28 min
Jun 10, 6:38 PM EDTSevere Thunderstorm WarningLMKSimpson28 min
Jun 10, 7:19 PM EDTSevere Thunderstorm WarningLMKGreen26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.